Alert archive / Louisiana / Special Weather Statements in 2017

Special Weather Statement, NWS Shreveport, LA

January 2, 2017LaSalle Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Jan 2, 2017, 3:21 AM CST for LaSalle Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2017, 3:21 AM CST (09:21 UTC)
Expired
Jan 2, 2017, 4:00 AM CST
In force
39 min
Issued by
NWS Shreveport, LA

County LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 134 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WWUS84 KSHV 020921
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
321 AM CST MON JAN 2 2017
 
LAZ021-022-021000-
Caldwell LA-La Salle LA-
321 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL AND
NORTHEASTERN LA SALLE PARISHES UNTIL 400 AM CST...

At 321 AM CST, Doppler radar was tracking a strong thunderstorm near 
Walters, or 18 miles northwest of Larto, moving north northeast at 
40 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jena, Midway and Nebo. 

LAT...LON 3208 9190 3209 9191 3207 9193 3206 9191
      3201 9189 3193 9190 3193 9201 3149 9201
      3155 9219 3215 9197 3212 9187 3209 9187
TIME...MOT...LOC 0921Z 201DEG 36KT 3159 9207 

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jan 2, 2:58 AM CST, 23 minutes earlier.

Area forecast discussion, Jan 2, 2:58 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
258 AM CST Mon Jan 2 2017

.DISCUSSION...
Strong convection already developing in an area of strong
isentropic lift just south of our region as well as across
portions of NW LA and into SW AR. VAD Wind Profiler from 88D
indicates that 5kft winds are approaching 40kts from the SSW.
Likely that the activity across SW AR and NW LA is elevated in
nature resulting in a hail threat given that the warm front as of
08z was located near a Tyler...Center...Natchitoches to Natchez
line. As the convection to our south lifts northward along with
the northward moving warm front...will need to monitor the
likelihood of this convection becoming more surface based with
time which would in turn result in a wind and/or isolated tornado
threat.

Otherwise...areas of dense fog continues to be a problem across
much of the Four State Region this morning. Current Dense Fog
Advisory runs through 6 AM this morning and thinking is that as
the warm front moves northward this morning...near or in the
vicinity of the I-20 corridor by 6 AM...the warm sector airmass
should have enough mixing associated with it that fog should mix
out as well. That might not be the case with the dense fog north
of the I-20 corridor across SE OK...the northern third of NE TX
into S AR so will need another update at 12z and will determine
what to do with the present Dense Fog Advisory at that time.

Otherwise...our big weather maker for the day in the form of a
vigorous upper level trough was located across the TX Hill Country
early this morning with developing convection from Junction City
and Stephenville to near Wichita Falls Texas and Lawton Oklahoma.
Short term progs are in good agreement with this upper trough
becoming more negatively tilted as it moves into Central Texas and
into the Middle Red River Valley of NE TX/SE OK and SW AR through
the late morning and early afternoon hours. The warm front by late
morning should be in the vicinity of the AR/LA border and this
will result in a severe weather threat across all but our extreme
northern zones throughout the day today. Large hail and damaging
thunderstorm wind gusts appear the main threat but backing of sfc
winds in the warm sector will also pose a tornado threat and
earlier discussion with the Storm Prediction Center suggests that
a Tornado Watch will become necessary later this morning to the
east of Severe Thunderstorm Watch #001 currently in effect just to
our west. The good news is that this trough is a very quick mover
with the intense convection expected to be east of our eastern
most zones by mid aftn as dry slotting quickly fills in behind the
convection.

Did not make too many significant changes to the extended package
given the serious concern to the short term but the big cool down
will commence late Tuesday and Tuesday Night in the form of a
strong cold front. This front is a little slower in the latest
short term progs compared to this time yesterday given its very
shallow nature initially but kept the post frontal airmass and
extended periods dry through Friday with perhaps some returning
moisture for next weekend resulting in the need for some small
pops. The ECMWF is much colder in the Wed through Fri timeframe
than the GFS and it does try to generate some precipitation late
Thu through Fri in association with a reinforcing shot of colder
air. Seeing that the ECMWF continues to struggle with any sort of
consistency with its precip generation with this second intrusion
of cold air by late week...will leave any winter precipitation
mention out for now.

Thanks for coordination this morning SPC and neighboring offices.
Prelims to follow...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  50  73  44 / 100  10   0  10
MLU  73  52  75  46 / 100  10   0  10
DEQ  67  42  67  35 / 100  10  10  10
TXK  68  48  69  39 / 100  10   0  10
ELD  69  47  71  42 / 100  10   0  10
TYR  73  48  71  38 / 100  10   0  10
GGG  75  48  72  40 / 100  10   0  10
LFK  75  48  75  44 / 100  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until 6 AM CST early this morning for ARZ050-
     051-059>061-070>073.

LA...Dense Fog Advisory until 6 AM CST early this morning for
     LAZ001>006-010>014-017>022.

OK...Dense Fog Advisory until 6 AM CST early this morning for OKZ077.

TX...Dense Fog Advisory until 6 AM CST early this morning for TXZ097-
     112-126-137-138-150-151-153-166-167.

&&

13
Hazardous weather outlook, Jan 2, 3:21 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 AM CST MON JAN 2 2017

ARZ050-051-059-OKZ077-TXZ096-021800-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
321 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AREAS OF DENSE FOG THIS MORNING WILL GIVE WAY TO WIDESPREAD
SHOWERS AND THUNDERSTORMS LATER THIS MORNING BEFORE ENDING ACROSS
THE REGION THIS AFTERNOON. WHILE SOME OF THESE STORMS COULD BE
STRONG IN NATURE POSING A HAIL AND OR WIND THREAT...THE MORE
SIGNIFICANT SEVERE THUNDERSTORM POSSIBILITY TODAY SHOULD STAY TO
THE SOUTH OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A SIGNIFICANT COOL DOWN WILL COMMENCE LATE IN THE DAY TUESDAY
THROUGH TUESDAY NIGHT AND IT WILL REMAIN MUCH COLDER ACROSS THE
REGION THROUGH THE REMAINDER OF THE WORK WEEK. AT THIS TIME...IT
DOES NOT APPEAR THAT ANY SIGNIFICANT WINTER PRECIPITATION WILL BE
POSSIBLE WITH THIS COLDER AIRMASS IN PLACE TOWARDS LATE WEEK BUT
THIS POSSIBILITY WILL CONTINUE TO BE MONITORED IN FUTURE
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED BUT WILL BE
NECESSARY FOR COUNTIES FURTHER SOUTH OF THE REGION THIS MORNING.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-021800-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
321 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AREAS OF DENSE FOG EARLY THIS MORNING WILL GIVE WAY TO WIDESPREAD
SHOWERS AND THUNDERSTORMS LATE THIS MORNING INTO THE AFTERNOON
HOURS BEFORE ENDING LATE IN THE AFTERNOON. SOME OF THESE STORMS
WILL BE STRONG TO SEVERE...PRODUCING DAMAGING THUNDERSTORM WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES. BRIEF HEAVY DOWNPOURS
WILL ALSO ACCOMPANY THE STRONGEST STORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A SIGNIFICANT COOL DOWN WILL COMMENCE LATE IN THE DAY TUESDAY
THROUGH TUESDAY NIGHT AND IT WILL REMAIN MUCH COLDER ACROSS THE
REGION THROUGH THE REMAINDER OF THE WORK WEEK. AT THIS TIME...IT
DOES NOT APPEAR THAT ANY SIGNIFICANT WINTER PRECIPITATION WILL BE
POSSIBLE WITH THIS COLDER AIRMASS IN PLACE TOWARDS LATE WEEK BUT
THIS POSSIBILITY WILL CONTINUE TO BE MONITORED IN FUTURE
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL BE NEEDED LATER THIS MORNING
THROUGH THE AFTERNOON HOURS ACROSS THE REGION BECAUSE OF THE
LIKELIHOOD OF SEVERE THUNDERSTORMS.

13

In the hours before

Special weather statement, Jan 2, 2:24 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Shreveport LA
224 AM CST MON JAN 2 2017

LAZ001>003-012-020915-
Bossier LA-Bienville LA-Caddo LA-Webster LA-
224 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...SOUTHEASTERN
CADDO...NORTHWESTERN BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES
UNTIL 315 AM CST...

At 223 AM CST, Doppler radar was tracking a strong thunderstorm 13
miles east of Stonewall, or 16 miles south of Bossier City, moving
northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Minden, Haughton, Sibley, Doyline, Dubberly, Dixie Inn, Heflin,
Curtis, Caspiana, Taylortown, Lake Bistineau South, Elm Grove, Plum
Orchard Landing, Koran, Ninock, Gilark, Noles Landing, Lake Bistineau
North, Mc Dade and Ogden.

LAT...LON 3224 9348 3224 9361 3227 9361 3232 9366
      3232 9369 3272 9334 3260 9318 3259 9318
      3259 9316 3254 9310
TIME...MOT...LOC 0823Z 221DEG 29KT 3230 9358

12
Special weather statement, Jan 2, 3:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
321 AM CST MON JAN 2 2017

LAZ021-022-021000-
Caldwell LA-La Salle LA-
321 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL AND
NORTHEASTERN LA SALLE PARISHES UNTIL 400 AM CST...

At 321 AM CST, Doppler radar was tracking a strong thunderstorm near
Walters, or 18 miles northwest of Larto, moving north northeast at
40 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jena, Midway and Nebo.

LAT...LON 3208 9190 3209 9191 3207 9193 3206 9191
      3201 9189 3193 9190 3193 9201 3149 9201
      3155 9219 3215 9197 3212 9187 3209 9187
TIME...MOT...LOC 0921Z 201DEG 36KT 3159 9207

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 6:08 AM CSTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Rusk52 min
Jan 2, 6:31 AM CSTSevere Thunderstorm WarningSHVCamp, Cherokee, Franklin, Gregg, Morris, Nacogdoches and 6 more59 min
Jan 2, 6:50 AM CSTSpecial Weather StatementSHVSan Augustine40 min
Jan 2, 7:28 AM CSTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Gregg, Harrison and 7 more62 min
Jan 2, 7:30 AM CSTSpecial Weather StatementSHVNacogdoches, Panola, Rusk, San Augustine, Shelby45 min
Jan 2, 7:41 AM CSTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby34 min
Jan 2, 8:09 AM CSTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk51 min
Jan 2, 8:29 AM CSTSpecial Weather StatementSHVAngelina, Sabine, San Augustine61 min
Jan 2, 8:46 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby44 min
Jan 2, 9:28 AM CSTSevere Thunderstorm WarningSHVSabine, Shelby62 min
Jan 2, 2:24 AM CSTSpecial Weather StatementSHVWebster51 min
Jan 2, 2:50 AM CSTSevere Thunderstorm WarningSHVClaiborne, Webster40 min
Jan 2, 3:23 AM CSTSpecial Weather StatementSHVNatchitoches52 min
Jan 2, 4:00 AM CSTSpecial Weather StatementSHVCaldwell45 min
Jan 2, 7:55 AM CSTSpecial Weather StatementSHVDe Soto50 min
Jan 2, 10:18 AM CSTSevere Thunderstorm WarningSHVBienville, De Soto, Grant, Natchitoches, Red River, Sabine and 1 more42 min
Jan 2, 10:53 AM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn52 min
Jan 2, 11:33 AM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Winn42 min

Nearby

Special Weather Statements in Louisiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.